Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Jan 15, 2011, 3:10 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Jan 16, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:10 PM MST (22:10 UTC)
- In effect from
- Jan 16, 2011, 5:00 PM MST
- Expired
- Jan 16, 2011, 4:02 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS45 KPUB 152210 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MST SAT JAN 15 2011 COZ058>060-160415- /O.NEW.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE 310 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...THE WESTERN MOSQUITO RANGE AND LAKE COUNTY. * CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW COMBINED WITH UPPER LEVEL ENERGY WILL ALLOW PERIODS OF SNOW...HEAVY AT TIMES...OVER THE CENTRAL MOUNTAINS. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE...ESPECIALLY FROM LATER SUNDAY NIGHT INTO MONDAY NIGHT. * WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH WIND GUSTS TO AROUND 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
3 follow-up statements
725 WWUS45 KPUB 160317 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 817 PM MST SAT JAN 15 2011 COZ058>060-161100- /O.CON.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE 817 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET... THE WESTERN MOSQUITO RANGE AND LAKE COUNTY. * CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW COMBINED WITH UPPER LEVEL ENERGY WILL ALLOW PERIODS OF SNOW... HEAVY AT TIMES...OVER THE CENTRAL MOUNTAINS. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE...ESPECIALLY FROM LATER SUNDAY NIGHT INTO MONDAY NIGHT. * WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH WIND GUSTS TO AROUND 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
967 WWUS45 KPUB 161059 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MST SUN JAN 16 2011 COZ058-060-161700- /O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ /O.NEW.KPUB.WS.W.0003.110116T1800Z-110118T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 359 AM MST SUN JAN 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THIS WARNING UPGRADES THE WATCH THAT WAS IN EFFECT. * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE REGION THROUGH MONDAY NIGHT. * SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 6 TO 14 INCHES ARE EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY. * WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ059-161700- /O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ /O.NEW.KPUB.WW.Y.0003.110116T1800Z-110118T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 359 AM MST SUN JAN 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...LAKE COUNTY BELOW 11000 FEET. * CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE REGION THROUGH MONDAY NIGHT. * SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY. * WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH WIND GUSTS TO AROUND 30 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
591 WWUS45 KPUB 161111 CCA WSWPUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 402 AM MST SUN JAN 16 2011 COZ058-060-161730- /O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ /O.COR.KPUB.WS.W.0003.110116T1800Z-110118T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 402 AM MST SUN JAN 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THIS WARNING UPGRADES THE WATCH THAT WAS IN EFFECT. * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE REGION THROUGH MONDAY NIGHT. * SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 6 TO 14 INCHES ARE EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY. * WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ059-161730- /O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/ /O.COR.KPUB.WW.Y.0003.110116T1800Z-110118T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 402 AM MST SUN JAN 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...LAKE COUNTY BELOW 11000 FEET. * CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE REGION THROUGH MONDAY NIGHT. * SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL OCCURRING MONDAY AFTERNOON. * WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH WIND GUSTS TO AROUND 40 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 15, 2:51 PM MST, 19 minutes earlier.
Area forecast discussion, Jan 15, 2:51 PM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MST SAT JAN 15 2011 .SHORT TERM... (TONIGHT AND SUNDAY) SHORTWAVE MOVING INTO NORTHWEST CO ATTM WILL TRANSLATED SOUTHEASTWARD ACROSS THE DISTRICT TONIGHT. AREA RADARS NOT SHOWING MUCH IN THE WAY OF PRECIPITATION JUST YET...AND MODELS AREN/T TOO IMPRESSIVE WITH QPF AMOUNTS ACROSS THE REGION TONIGHT. BEST UPPER FORCING MOVES THROUGH DURING THE 00Z-06Z TIME FRAME...AND WILL MAINTAIN THE SCT/LOW END LIKELY POPS ALONG THE CONTDVD OVERNIGHT WITH BEST WINDOW FOR SNOWFALL DURING THE EVENING. GENERALLY LOOKING AT 1 TO 3 INCHES OF SNOWFALL WITH THE HEAVIEST AMOUNTS ACROSS THE OROGRAPHICALLY FAVORED NORTHWEST FACING SLOPES OF THE SAWATCH AND MOSQUITO RANGES. POPS ARE A BIGGER CHALLENGE FOR THE SOUTHEAST PLAINS. EVERY OTHER RUN APPEARS TO WAVER BETWEEN A DRY FORECAST TONIGHT...AND THE POSSIBILITY OF SOME LIGHT SHOWERS ACROSS THE PIKES PEAK REGION AND NORTHERN PORTIONS OF THE SOUTHEAST PLAINS. 18Z NAM HAS BACKED OFF AGAIN ON THIS...HOWEVER GFS MAINTAINS SOME LOW END QPF VALUES. MODEL SOUNDINGS SHOW SOME FAIRLY STEEP LAPSE RATES ALOFT AND IF ENOUGH SATURATION OCCURS WITHIN THIS LAYER...THEN THE GFS COULD BE ON TO SOMETHING. THUS...WILL KEEP A SHORT WINDOW OF ISOLATED POPS FOR THE PIKES PEAK REGION THIS EVENING...SPREADING EASTWARD ACROSS THE FAR EASTERN PLAINS OVERNIGHT. LATEST MODEL SOUNDINGS DONT LOOK SATURATED DEEPLY ENOUGH IN THE LOW LVLS TO WARRANT ANY FREEZING DRIZZLE/FOG ACROSS THE EASTERN BORDER COUNTIES...AND ONCE THE TROF MOVES THROUGH WINDS SHOULD GAIN A NORTHERLY COMPONENT WHICH SHOULD DECREASE POTENTIAL FOR FOG FORMATION...ESP KCOS AND KPUB. OVERNIGHT LOWS SHOULD BE SLIGHTLY COOLER THAN LAST NIGHTS...THOUGH LIGHT WESTERLY DRAINAGE FLOW SHOULD KEEP MINS ON THE WARMER SIDE ACROSS THE LOWER EASTERN SLOPES. FORECAST AREA IS IN BETWEEN SYSTEMS FOR SUNDAY...THOUGH NORTHWEST FLOW SHOULD KEEP SOME LIGHT OROGRAPHIC SNOW SHOWERS CONTINUING LONG THE CONTDVD THROUGH THE DAY. SURFACE LEE TROF DEEPENS ALONG THE I-25 CORRIDOR AS WINDS INCREASE ALOFT. H7 TEMPS WARM BACK TO AROUND 0 TO +1C ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS BY SUN AFTN...WITH BREEZY WEST TO NORTHWEST WINDS SPREADING DOWN ACROSS THE ADJACENT LOWER SLOPES DURING THE AFTERNOON...ESP ACROSS THE RAMPART RANGE REGION...AND DOWN AROUND WALSENBURG. THIS SHOULD RESULT IN TEMPS IN THE LOWER TO MID 50S ACROSS THE SOUTHERN I-25 CORRIDOR AND PORTIONS OF THE PLAINS SOUTH OF HIGHWAY 50. ALONG THE SFC TROF AXIS...LIGHT WINDS MAY NOT YIELD QUITE AS MUCH WARMING. GRIDS IN FAIRLY GOOD SHAPE AND ONLY MINOR TWEAKS MADE. -KT .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ...WINTER STORM WATCH ISSUED FOR ZONES 58/59 AND 60 FROM 00Z MONDAY TO 12Z TUESDAY... PRIMARY LONGER TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT LIMITED TO SNOW AMOUNTS OVER THE CENTRAL MOUNTAINS(ESPECIALLY FROM LATER SUNDAY NIGHT INTO MONDAY NIGHT)...TEMPERATURES AND GUSTY WINDS AT TIMES. OUTSIDE OF THE CENTRAL MOUNTAINS...RELATIVELY TRANQUIL AND MILD METEOROLOGICAL PATTERN ANTICIPATED OVER THE CWFA DURING THE LONGER TERM. LATEST LONGER TERM COMPUTER SIMULATIONS INDICATE THAT FAVORABLE NORTHWEST UPPER FLOW PATTERN FOR ACCUMULATING SNOW WILL DEVELOP OVER THE CENTRAL MOUNTAINS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR HEAVIEST ACCUMULATING SNOW OVER THE CENTRAL MOUNTAINS SHOULD BE NOTED FROM LATER SUNDAY NIGHT INTO MONDAY EVENING...THEREFORE HAVE ISSUED A WINTER STORM WATCH FOR ZONES 58/59 AND 60 FROM 00Z MONDAY THROUGH 12Z TUESDAY. ELSEWHERE ACROSS THE CWFA...GENERALLY LOW-GRADE TO NIL POPS ANTICIPATED DURING THE LONGER TERM AS NORTHWESTERLY UPPER FLOW CONTINUES. NEARER TO THE SURFACE...PRIMARY COOL SURGE SHOULD BE NOTED FROM WEDNESDAY NIGHT INTO THURSDAY HELPING TO COOL TEMPERATURES TO BELOW CLIMATOLOGICAL AVERAGES ON THURSDAY. SPEAKING OF TEMPERATURES...PROJECT THAT OUTSIDE OF THURSDAY THAT TEMPERATURES WILL RUN ABOVE MID TO LATE JANUARY CLIMATOLOGICAL AVERAGES DURING THE LONGER TERM WITH WARMEST TEMPERATURES EXPECTED ON MONDAY. FINALLY...GUSTY WINDS WILL BE POSSIBLE AT TIMES...ESPECIALLY OVER EASTERN SECTIONS FROM SUNDAY NIGHT INTO TUESDAY. && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES THROUGH SUNDAY. COULD SEE BRIEF VFR CIGS BKN060 WITH VCSH NEAR KCOS IN THE 02Z-06Z TIME FRAME...HOWEVER GIVEN LIKELIHOOD IS VERY LOW...DO NOT PLAN TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE...SHOULD SEE SOME MTN OBSCURATIONS ALONG THE CONTINENTAL DIVIDE TONIGHT AS SNOW DEVELOPS ALONG THE FAVORED NORTHWEST FACING SLOPES. COULD ALSO SEE SOME PATCHY FOG/LIFR CIGS ACROSS FAR EASTERN PLAINS AFTER 09Z NEAR THE CO/KS BORDER...THOUGH AT THIS POINT CONDITIONS LOOK MORE FAVORABLE FOR THIS TO OCCUR EAST OF THE FORECAST AREA. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR COZ058>060. &&
Hazardous weather outlook, Jan 15, 6:49 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MST SAT JAN 15 2011 COZ058>089-093>099-161400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MST SAT JAN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT. THIS DISTURBANCE WILL BRING A COUPLE OF INCHES OF SNOW TO THE WEST FACING SLOPES OF THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOWFALL TOTALS OF 4 TO 8 INCHES ARE POSSIBLE OVER THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES SUNDAY THROUGH MONDAY...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ANOTHER DISTURBANCE WILL PASS OVER THE REGION WEDNESDAY OR THURSDAY...BRINGING SNOW TO THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES. OVER THE SAN JUAN MOUNTAINS...SNOWFALL TOTALS UP TO 4 INCHES ARE POSSIBLE WITH BOTH SYSTEMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER TONIGHT ACROSS THE CENTRAL MOUNTAIN REGION. 34/06
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.